Florida, 2001

Hail in Florida, June 17, 2001

June 17, 2001 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 17, 1:15 PM EST, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 17, 1:15 PM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT SUN JUN 17 2001

PUBLIC...THE VORT MAX AND ASSOCIATED MOISTURE ALONG THE SOUTHEAST
GEORGIA COAST HAS STALLED...IN DEFIANCE OF MESOETA AND AVN WHICH
TRIED TO SHOVE IT SOUTHWARD INTO NORTH FLORIDA. STORM TOTALS NOW IN
THE 3 TO 4 INCH RANGE IN SMALL AREA JUST NORTH OF THE STATE LINE.

MODELS ARE IN GENERAL AGREEMENT THAT THE VORT MAX AND MOISTURE WILL
STALL OUT...THEN BEGIN TO SPREAD BACK NORTH AND WEST AFTER THE UPPER
TROUGH PASSES AND RIDGING BUILDS TO THE NORTH AND EAST OF THE AREA.
JUST WHEN THIS WILL HAPPEN IS THE KEY QUESTION FOR GEORGIA ZONES.
AVN IS FASTER AND HAS ALL OF OUR GEORGIA CWA BACK INTO THE DEEPER
MOISTURE BY MONDAY AFTERNOON. MESOETA IS SOMEWHAT SLOWER. AS IT IS
UNCLEAR WHICH...IF EITHER...MODEL HAS A GOOD HANDLE ON THIS
MOISTURE...AT LEAST SCATTERED POPS ARE IN ORDER FOR THE GEORGIA
ZONES ON MONDAY.

OTHERWISE...A GRADUAL RETURN TO A MORE TYPICAL SUMMER PATTERN LOOMS
OVER MOST OF OUR FLORIDA CWA AS EASTERLY FLOW SETS UP ON MONDAY
RETURNING US TO A REGIME CHARACTERIZED BY MORE NUMEROUS AFTERNOON
STORMS IN THE INLAND SECTIONS AND FEWER ALONG THE COAST. WITH
MOISTURE REMAINING AMPLE...SCATTERED NIGHTTIME POPS ALONG THE COAST
ARE ALSO IN ORDER. WILL HAVE TO RAISE NIGHTTIME TEMPS SOME AREAS AS
IT NOW SEEMS UNLIKELY THE DRIER SURFACE AIR WILL EVER MAKE IT INTO
FLA ZONES.

MARINE...NO HIGHLIGHTS...WINDS GRADUALLY VEER TO THE EAST AND HOLD A
GENERAL EASTERLY DIRECTION THROUGH MIDWEEK. SPEEDS REMAIN LESS THAN
15 KNOTS.

EXTENDED...AVN AND MRF START TO CARVE OUT ANOTHER LONG WAVE TROUGH
IN THE EASTERN U.S. BY THE END OF THE WEEK... BRINGING WINDS BACK
AROUND TO THE WEST AND BRINGING A RETURN TO THE RECENT PATTERN OF
P.M. COASTAL STORMS.

FIRE WX...NO HEADLINES

PRELIM
AMG 68/88/70/88 0323
SSI 72/85/73/85 5423
JAX 71/85/70/89 4333
GNV 69/90/70/91 3634

.JAX...
.FL...NONE.
.GA...NONE.

PUBLIC/MARINE...LETRO
FIRE WX AVIATION...HESS

In the hours before

Special weather statement, Jun 17, 11:05 AM EST, 5 hours 49 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-172300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT SUN JUN 17 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ACROSS COASTAL
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON...

A WEAK COLD FRONT ALONG THE FLORIDA/GEORGIA STATE BORDER WILL
CONTINUE TO DRIFT SLOWLY SOUTHWARD THIS AFTERNOON. SCATTERED SHOWERS
AND THUNDERSTORMS HAVE BROKEN OUT ALONG THE INTERSTATE 95 CORRIDOR
NORTH OF JACKSONVILLE LATE THIS MORNING AND WILL CONTINUE TO DEVELOP
SOUTHWARD ALONG INTERSTATE 95 IN NORTHEAST FLORIDA EARLY THIS
AFTERNOON. NUMEROUS THUNDERSTORMS ARE EXPECTED TO BREAK OUT BY MID
AFTERNOON ALONG INTERSTATE 75 SOUTH OF LAKE CITY AND EASTWARD ACROSS
COASTAL NORTHEAST FLORIDA. A FEW OF THESE STORMS COULD BECOME SEVERE.

THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL AND
STRONG GUSTY WINDS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND
SOME SMALL HAIL. STORM MOTION WILL GENERALLY BE TO THE SOUTH AROUND
10 TO 15 MPH. DUE TO THE ISOLATED NATURE OF POSSIBLE SEVERE
STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The radar

The Jacksonville radar (KJAX), 99 km away, was scanning. The volume nearest the first event began at 21:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Putnam

When
June 17, 4:54 PM EST
Where
Putnam County, San Mateo
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.600, -81.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255705.